Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 265, NWS Wilmington, OH

July 26, 2006Fayette County, Union County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 26, 2006, 6:05 PM EDT for Fayette County, Union County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2006, 6:05 PM EDT (22:05 UTC)
Expired
Jul 26, 2006, 6:45 PM EDT
In force
40 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Fayette County, IN, Union County, IN

The radar

The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1574 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:10 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 26, 4:10 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
410 PM EDT WED JUL 26 2006

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
UPPER LEVEL RIDGE AXIS ACROSS THE SOUTHERN TIER OF STATES WITH A
ZONE OF WESTERLIES THRU THE GREAT LAKES AND OHIO VALLEY. AN ACTIVE
POTENTIALLY WET WX PATTERN THRU THE SHORT TERM. INITIAL EMBEDDED
S/W TO TRACK EASTWARD THRU THE GREAT LAKES TNGT. GFS IS THE MOST
AGGRESSIVE WITH PRECIP TNGT DEVELOPING AN MCS OVER THE NRN PORTION
OF THE FA IN RESPONSE TO 30-35KT LO LVL JET. NAM IS MORE
CONSERVATIVE HOLDING BEST LO LVL CONVERGENCE AND INSTBY TO OUR
WEST AND THEN INTO OUR NW OVERNIGHT. NAM FORECAST SOUNDINGS SHOW
BEST CAP ACRS THE SOUTH WITH GOOD ELEVATED INSTBY OF 1000-1500 J/KG
BY LATE EVENING. HAVE INCREASED POPS TO LKLY ACRS THE NW AND SLIGHT
CHC ACRS FAR SOUTH...FOLLOWING SOLN CLOSER TO NAM SOLN.

ON THURSDAY INSTABILITY AND LO LVL CONVERGENCE LOOKS BEST ACRS
THE NORTH WITH CAPES OF 1500-2000 J/KG. HAVE TRENDED POPS FROM
MID 50S NORTH TO 30 ACRS THE FAR SOUTH. HAVE CONTINUED THIS TREND
OF POPS THURSDAY NIGHT.

TEMP WISE...HAVE BUMPED UP TEMPS THRU THE PERIOD GENERALLY A
LTL ABOVE MAV GUID VALUES.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE CONSENSUS AT HPC FOR DAYS 3-7 WAS TO FOLLOW THE 00Z ECMWF AND TO
STAY AWAY FROM SOME OF THE DETAILS PROVIDED IN THE GFS. THE TREND
HAS BEEN SIGNIFICANTLY FARTHER NORTH FOR THE FRONTAL BOUNDARY
FORECAST ACROSS THE NORTHERN CONUS. SO FOR THE MAJORITY OF THIS
PERIOD A LONG-WAVE RIDGE WILL BEGIN TO BUILD INTO THE AREA FROM THE
WEST...AND WILL BE THE DOMINANT FEATURE. FOR FRIDAY...WEAK FORCING
AND MODERATE INSTABILITY WILL YIELD THE CHANCE OF THUNDERSTORMS. THE
TROPICAL DISTURBANCE CURRENTLY AFFECTING THE TEXAS COAST IS FORECAST
TO MOVE NNE...BECOMING MORE OF A REFLECTION AT MID LEVELS...AND
SHOULD AFFECT THE ILN CWA BY SATURDAY. ONCE THIS DISTURBANCE PASSES
HIGH PRESSURE OFF THE SE COAST WILL ALLOW HOT AND INCREASINGLY HUMID
CONDITIONS TO PERSIST THROUGH THE REST OF THIS EXTENDED PERIOD. WITH
THE FRONTAL BOUNDARY EXPECTED TO REMAIN WELL NORTH OF THE AREA...AND
LITTLE IN THE WAY OF ANY SIGNIFICANT FORCING...EXPECT MAINLY A LOW
THREAT OF DAYTIME/EARLY EVENING CONVECTION AS MODERATE TO HIGH
INSTABILITY FORECAST. HAVE THUS KEPT POPS AT THE SLIGHT CHANCE LEVEL
AFTER SATURDAY.

&&

AVIATION /18Z-18Z/...
THERE ARE CONSIDERABLE MODEL DIFFERENCES WITH THE PROGRESSION OF
SHOWERS AND THUNDERSTORMS TO THE WEST ASSOCIATED WITH A S/W. THE GFS
SHOWS A CLUSTER OF QPF SLIDING ACROSS THE FCST AREA 22Z-06Z...WHILE
THE RUC HAS LITTLE DEVELOPMENT THROUGH 03Z. LOOKING AT CURRENT RADAR
TRENDS...KDAY WILL BE AFFECTED 21Z-23Z...STAGGERED A BIT LATER FOR
THE OTHER SITES. BRIEF MVFR VISIBILITIES WILL BE POSSIBLE WITH THE
STORMS.

THROUGH 06Z AND AFTER 10Z...WILL CARRY VCTS WITH TEMPO SH FOR THIS
ACTIVITY WITH SW WINDS GUSTING NEAR 20 KT AT TIMES.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 26, 4:56 AM EDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
456 AM EDT WED JUL 26 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-270900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
456 AM EDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:14 PM EDTSevere Thunderstorm WarningILNButler46 min
Jul 26, 6:49 PM EDTSevere Thunderstorm WarningILNUnion41 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.